Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 25, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 14, 2015, 5:00 PM MDT for Rio Arriba County, San Juan County, New Mexico. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2015, 5:00 PM MDT (23:00 UTC)
- Expired
- May 14, 2015, 5:28 PM MDT
- In force
- 28 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Rio Arriba County, NM, San Juan County, NM
The radar
The Albuquerque radar (KABX), 163 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.0 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2930 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:20 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 14, 3:20 PM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MDT THU MAY 14 2015 .SYNOPSIS... ACTIVE WEATHER PATTERN TO CONTINUE. TWO MAIN STORMS TO IMPACT THE FORECAST AREA...THE FIRST FRIDAY THROUGH SATURDAY AND THE SECOND LATE MONDAY THROUGH TUESDAY. BOTH SHOULD BRING DECENT...WIDESPREAD RAIN AND HIGH NORTHERN MOUNTAIN SNOW. THE SECOND STORM COULD GIVE THE EASTERN PLAINS LARGE AMOUNTS OF RAIN. A THIRD SYSTEM COULD PROVIDE ADDITIONAL PRECIPITATION LATER NEXT WEEK. && .DISCUSSION... AN UNSTABLE ATMOSPHERE IS COMBINING WITH GOOD LOW LEVEL MOISTURE ACROSS THE EASTERN PLAINS TO GENERATE ISOLATED CONVECTION THIS PM. NW AND ERN AREAS STAND THE BEST CHANCE OF GETTING SOME RAIN THRU THIS EVENING. AN ACTIVE PERIOD FRIDAY INTO SATURDAY AS THE NEXT IN A SERIES OF STORMS ARRIVES ON THE CA COAST. AN UNSTABLE ATMOSPHERE AND DECENT DIFFLUENT FLOW ALONG WITH SOME INCREASE IN MOISTURE WILL CREATE A ROUND OF SHOWERS AND THUNDERSTORMS FOR FRIDAY PM THROUGH SATURDAY PM. SAT LOOKS TO BE THE COOLEST DAY OF THE NEXT 7 AT LEAST ACROSS THE W HALF OF NM. A BRIEF BREAK ON SUNDAY WILL BE FOLLOWED BY ANOTHER STORM LATE MONDAY THROUGH TUESDAY...WITH AN ASSOCIATED BACK DOOR FRONT FOR THE E SUNDAY NIGHT INTO MONDAY. THIS STORM WILL FOCUS ITS RAIN ACROSS THE E MONDAY NIGHT AND TUESDAY...WITH AREAS OF HEAVY RAIN A GOOD POSSIBILITY. ANOTHER BREAK ON WEDNESDAY COULD BE FOLLOWED BY DRY LINE ACTION ACROSS THE E THURSDAY AND FRIDAY. CHJ && .FIRE WEATHER... NO REAL SIGNIFICANT CHANGES THROUGH THE NEXT WEEK TO 10 DAYS. PERIODIC MOISTURE INTRUSIONS WILL CONTINUE WITH ISOLATED IF NOT NONEXISTENT STRONG WIND/LOW RH AREAS. STRONGER WIND FLOWS WILL AFFECT THE FORECAST AREA REST OF TODAY THROUGH SATURDAY. THE MOST WIDESPREAD AREA FOR THE ALIGNMENT OF GUSTY WINDS AND LOW RH VALUES WOULD BE FOUND ACROSS SW AND SC PORTIONS OF THE FORECAST AREA THIS AFTERNOON. A MID LEVEL DRY INTRUSION HAS BROUGHT RH VALUES LOWER THAN PREDICTED IN SOME OF THESE AREAS. THICK CIRRUS CLOUD COVER...BELOW NORMAL TEMPERATURES ...HAINES 4/5 VALUES AND LOWER FIRE DANGER DUE TO GREENUP AND ANTECEDENT MOISTURE PRECLUDE A WARNING ISSUANCE. RH VALUES WILL TREND HIGHER PRETTY MUCH AREAWIDE ON FRIDAY AS THE PACIFIC TROUGH PUSHES FURTHER INLAND ACROSS THE WESTERN US. BAJA OR SUBTROPICAL MOISTURE WILL SURGE NORTHWARD AHEAD OF THE TROUGH. THE ATMOSPHERE WILL BECOME UNSTABLE AND ALLOW SHOWERS/THUNDERSTORMS TO DEVELOP ACROSS WESTERN/CENTRAL AREAS DURING THE DAY. THIS ACTIVITY COULD PROGRESS EASTWARD FRIDAY NIGHT. WESTERN AND CENTRAL AREAS SHOULD REMAIN FAVORED FOR WETTING RAIN/HIGHER ELEVATION SNOW ON SATURDAY. SNOW LEVELS COULD LOWER DOWN TO AROUND 7500 FEET ON SATURDAY. TEMPERATURES WILL BE WELL BELOW NORMAL SATURDAY. CONTINUED HIGHER RH VALUES ON SATURDAY SO DESPITE THE STRONGER WESTERLY WINDS...CRITICAL GROWTH CONDITIONS ARE NOT EXPECTED. THE FRIDAY/SATURDAY PERIOD WILL REPRESENT A SIGNIFICANT FIRE WEATHER SLOWING EVENT AND HELP MOISTEN THE FUELS ACROSS WESTERN/CENTRAL AREAS DUE TO HIGHLY ANTICIPATED WETTING RAIN/SNOW. MODELS ARE STILL IN CONSENSUS WITH A DRIER/WARMER SUNDAY. THE WIND FLOW SHOULD BE LESS AS WELL. HIGH TEMPERATURES WILL REMAIN BELOW NORMAL BETWEEN 5 TO 15 DEGREES. RH VALUES WILL LOWER AREAWIDE BUT SHOULD REMAIN ABOVE CRITICAL LEVELS. A COMBO HIGH PLAINS/BACK DOOR COLD FRONT/SE GULF OF MEXICO MOISTURE SURGE IS EXPECTED LATE SUNDAY NIGHT THROUGH TUESDAY NIGHT. THE MAIN WETTING RAIN FOCUS SHOULD SHIFT BACK TO THE EASTERN HALF OF THE FORECAST AREA...PRIMARILY EAST OF THE CONTINENTAL DIVIDE AS ANOTHER PACIFIC WAVE CROSSES OVER THE GREAT BASIN/CENTRAL/NORTHERN ROCKIES REGION. THE ATMOSPHERE WILL DESTABILIZE AND HAVE PLENTY OF MOISTURE TO WORK WITH. GUSTY SOUTHEASTERLY WIND FLOW EXPECTED MONDAY AND GIVE WAY TO GUSTY SOUTHWESTERLY FLOW ON TUESDAY. VENTILATION WONT BE A CONCERN EARLY NEXT WEEK. PRETTY HIGH CONFIDENCE FOR ANOTHER MOISTURE EVENT DURING THIS PERIOD. MAIN QUESTION IS HOW FAR WEST. INCREASED DEWPOINTS A BIT HIGHER THAN MODEL GUIDANCE BETWEEN THE CONTINENTAL DIVIDE AND RIO GRANDE VALLEY DUE TO THE RECENT MOIST PATTERN. MIDWEEK LOOKS TO BE DRIER BEFORE ANOTHER PACIFIC TROUGH DRAWS CLOSER TO THE AREA FROM THE WEST LATE WEEK. THE GFS/ECMWF DIFFER SLIGHTLY ON THE DEPTH OF THE PACIFIC TROUGH DURING THIS PERIOD BUT BOTH MODELS PAINT ADDITIONAL PRECIPITATION ACROSS THE EAST...MOST LIKELY IN THE FORM OF DRYLINE STORMS. CONFIDENCE IS AT LEAST MODERATE FOR THIS SCENARIO. 50 && .AVIATION... 18Z TAF CYCLE ISOLD SH/TS WILL IMPACT NW/NC AND PERHAPS EASTERN PORTIONS OF THE FORECAST AREA THROUGH THE EARLY/MID EVENING HRS. LIKELY IMPACTS WOULD BE TO FMN/LVS WITH POSSIBLE IMPACTS TO GUP/TCC. THE IMPACTS ARE NOT EXPECTED TO BE TOO SIGNIFICANT OTHER THAN TO FMN WHERE A TEMPO TS IS USED. WILL MONITOR THAT TREND BECAUSE MAYBE TOO BULLISH WITH THAT SCENARIO. THE NEXT ROUND OF SH SHOULD NOT SIGNIFICANTLY IMPACT TERMINAL SITES UNTIL AFTER 18Z FRI. WIND FLOW WILL INCREASE AND ABQ COULD EXPERIENCE PERIODIC GUSTS NEAR 35 KT LATER THIS AFTERNOON. UNSURE ABOUT AN AWW AT THIS TIME. WILL BE SOMEWHAT DEPENDENT ON CLEARING CLOUD COVER. OTHER SITES WILL SEE GUSTS BETWEEN 30-35 KT AT TIMES...GUP/AEG AND LVS. LVS/GUP SHOULD EXPERIENCE THE HIGHEST WIND VALUES THIS AFTERNOON AND CANT RULE OUT HIGHER GUSTS. MTN TOP OBSCD WILL BE THE MAIN IMPACTS DUE TO PASSING SHOWERS ACROSS THE NORTH. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 44 61 41 59 / 30 40 50 50 DULCE........................... 41 57 35 53 / 30 50 80 60 CUBA............................ 43 59 36 55 / 10 40 60 60 GALLUP.......................... 39 59 37 57 / 10 30 60 40 EL MORRO........................ 37 56 36 52 / 10 30 60 60 GRANTS.......................... 39 61 34 58 / 10 30 50 40 QUEMADO......................... 38 60 39 55 / 10 30 50 40 GLENWOOD........................ 42 68 44 66 / 10 30 30 40 CHAMA........................... 33 53 32 50 / 30 40 70 60 LOS ALAMOS...................... 47 61 40 55 / 10 30 50 40 PECOS........................... 41 60 39 55 / 10 30 40 30 CERRO/QUESTA.................... 37 60 36 56 / 20 30 40 40 RED RIVER....................... 34 55 31 47 / 20 30 50 40 ANGEL FIRE...................... 36 56 31 52 / 20 30 40 30 TAOS............................ 38 61 36 56 / 10 30 40 30 MORA............................ 41 60 39 56 / 10 30 40 30 ESPANOLA........................ 41 65 44 60 / 5 20 40 40 SANTA FE........................ 40 62 41 55 / 10 30 40 40 SANTA FE AIRPORT................ 42 64 38 60 / 5 30 40 30 ALBUQUERQUE FOOTHILLS........... 45 64 47 63 / 5 20 30 40 ALBUQUERQUE HEIGHTS............. 51 67 44 65 / 5 20 30 30 ALBUQUERQUE VALLEY.............. 46 69 45 65 / 0 20 20 30 ALBUQUERQUE WEST MESA........... 47 69 44 65 / 5 20 30 30 LOS LUNAS....................... 48 71 43 67 / 0 20 20 30 RIO RANCHO...................... 50 68 44 64 / 5 20 30 40 SOCORRO......................... 51 73 47 70 / 10 20 20 20 SANDIA PARK/CEDAR CREST......... 44 66 40 58 / 10 20 30 40 TIJERAS......................... 44 68 42 62 / 10 30 30 40 MORIARTY/ESTANCIA............... 41 65 37 59 / 10 20 30 30 CLINES CORNERS.................. 43 64 38 59 / 10 20 30 30 GRAN QUIVIRA.................... 45 67 43 61 / 10 20 30 30 CARRIZOZO....................... 48 72 49 67 / 10 20 20 20 RUIDOSO......................... 47 69 41 62 / 20 20 30 10 CAPULIN......................... 43 67 43 62 / 20 10 20 20 RATON........................... 41 70 39 67 / 20 10 20 20 SPRINGER........................ 41 68 41 66 / 20 10 20 20 LAS VEGAS....................... 42 65 40 60 / 10 20 30 20 CLAYTON......................... 49 77 49 72 / 20 10 20 10 ROY............................. 47 71 45 65 / 20 10 20 20 CONCHAS......................... 48 76 51 72 / 20 10 20 10 SANTA ROSA...................... 50 78 48 70 / 20 10 20 10 TUCUMCARI....................... 52 81 51 76 / 20 10 30 10 CLOVIS.......................... 52 77 52 75 / 30 5 50 5 PORTALES........................ 53 79 56 76 / 30 5 50 5 FORT SUMNER..................... 52 80 51 73 / 20 10 30 10 ROSWELL......................... 54 83 53 78 / 20 10 40 5 PICACHO......................... 52 79 51 70 / 20 10 20 5 ELK............................. 51 73 48 65 / 20 10 30 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, May 14, 5:45 AM MDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 545 AM MDT THU MAY 14 2015 NMZ501>540-151200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 545 AM MDT THU MAY 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING MAINLY OVER CHAVES...CURRY AND ROOSEVELT COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING MAINLY OVER CURRY...ROOSEVELT AND QUAY COUNTIES. IN ADDITION...GUSTY SOUTHWEST WINDS TO AROUND 50 MPH ARE POSSIBLE OVER THE NORTHEAST FRIDAY AFTERNOON. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X.
In the hours before
Special weather statement, May 14, 4:16 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 416 PM MDT THU MAY 14 2015 NMZ533-142245- GUADALUPE COUNTY- 416 PM MDT THU MAY 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE COUNTY THROUGH 445 PM MDT... AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF VAUGHN...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAYS 54 AND 60...PASTURA AND SAN IGNACIO. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3498 10498 3483 10468 3445 10504 3454 10523 TIME...MOT...LOC 2216Z 209DEG 35KT 3458 10508 34
Special weather statement, May 14, 4:52 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
452 PM MDT THU MAY 14 2015
NMZ501-503-504-142315-
FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-
452 PM MDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN JUAN AND
NORTHWESTERN RIO ARRIBA COUNTIES THROUGH 515 PM MDT...
AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF TURLEY...OR ABOUT 8 MILES
SOUTH OF NAVAJO DAM...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...NAVAJO DAM...ARCHULETA...
NAVAJO LAKE STATE PARK...SAN JUAN RIVER ACCESS...PINE POINT RIVER
ACCESS...SIMON CANYON RECREATION AREA AND NEGRO CANYON RECREATION
AREA.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3693 10737 3657 10759 3664 10780 3701 10767
3701 10764
TIME...MOT...LOC 2252Z 203DEG 24KT 3669 10765
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:16 PM MDT | Special Weather Statement | ABQ | Guadalupe | 29 min |
| May 14, 4:29 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 46 min |
| May 14, 4:52 PM MDT | Special Weather Statement | ABQ | 23 min | |
| May 14, 5:14 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 46 min |
| May 14, 5:23 PM MDT | Areal Flood Advisory | ABQ | Guadalupe | 112 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.